Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
133 Doctors are Online

Quadruple bypass, mastectomy, lung cancer, radiation, chemotherapy, left leg vein removed, high BP, on plavix, aspirin, weakness. Why?

User rating for this question
Very Good
Answered by

Oncologist
Practicing since : 2002
Answered : 2489 Questions
Question
I am 77, I have recently had a quad bypass about 6 weeks ago. many years ago had a masectomy, lung cancer which I underwent radiation and chemo. Since my recent heart surgery I have weakness in my right leg. I walked into the hospital but I am now on a walker unable to stand on my own. They removed the vein from my left leg to do the surgery. I am on plavix,aspirin, high blood pressure meds. What could be causing the weakness. Please help. Thanks.
Posted Sat, 21 Apr 2012 in General Health
 
 
Answered by Dr. Robert Galamaga 8 hours later
Hello and thank you for your query.

I must say that I am very concerned about the weakness in your right leg. A number of things could contribute to such things including - nerve compression or damage in the area of your spine, some kind of central nervous system problem such as a minor stroke or some disturbance in blood flow to your lower extremities.

Without being able to examine you it is difficult to say which of these things could be going on. Let me emphasize to you that I think you should go for an evaluation as soon as possible. If you were able to walk but now need the walker because of a problem with a leg that was not operated on in your recent surgery - then I think these needs to be evaluated immediately. Please call someone or have someone take you for an evaluation as soon as possible.

Thank you for your query. I hope I have provided an adequate and helpful response. If you have any additional questions I am available to address them.

Sincerely,

Dr. Galamaga
Above answer was peer-reviewed by
 
Follow-up: Quadruple bypass, mastectomy, lung cancer, radiation, chemotherapy, left leg vein removed, high BP, on plavix, aspirin, weakness. Why? 4 hours later
What type of specialist should I see. I already saw my primary she had no idea why. Should I see my cardiologist, a neurologist, an orthopedist, I am not sure what type of Dr. I should see next could you direct me. Thanks.
 
 
Answered by Dr. Robert Galamaga 4 minutes later
Hello again.

I find it hard to comprehend that your doctor would not refer you to someone or order some testing to assess what's going on.

A neurologist would be a good choice to obtain an opinion regarding this. Neurologists are skilled in good physical exam techniques which may help narrow the focus in finding the real cause of this.

In the meantime please try your best to exercise that weak leg - this will maintain strength and conditioning of that leg so you can continue to walk and move freely in the future.

Again I hope this has been helpful to you. Should you have additional followups I am available to address them.

Dr. Robert.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor